ACLS Certification – Cards Issued Same Day

ACLS Course $149

Download New ACLS Algorithms

PALS Certification – Cards Issued Same Day

CPR Certification – Cards Issued Same Day

Sep
11

Opiates Signs and Symptoms

By

Many paramedics, nurses and physicians are faced with the challenges of a patient that has experienced an Opiate overdose.   Efforts are being made to help educate the public about the signs of a drug overdose and how to ensure that the patient survives.  Consider taking an ACLS course and become certified in advanced techniques to save lives of adults.  It is imperative that 911 be called immediately for a person that has taken an overdose of drugs, whether they are conscious or unconscious.

A person that may be experiencing a drug overdose, especially an opiate including Vicodin, Lortab, etc. may be lethargic, shallow respiration, breathing less than 10 times per minute, pupils may be constricted or dilated, decrease in movement, or unresponsive, bluish color of the lips, skin color may be gray appearance for Caucasian or dusky for other skin tones, respiratory rates have stopped.  Immediately call 911, the paramedics have taken the PALS course and are trained in the techniques to save an adult life.

Never assume that a person will recover or “be alright”.  Chances are they will die.  Intervening early is the only way that person will have a chance at full recovery.  Without oxygen, the brain dies and the damage that is done is irreversible.  Encourage some one to seek help if they have an addiction.  Let them know how everyone’s life will be effected in the event of their death.  Many deaths could have been prevented had someone taken the time to call at the first sign of an overdose.  Loud snoring respiration are not indicative of an opiate overdose.  The respiratory drive center in the brain is decreased and therefore, there is no need to struggle to breath.  Usually loud snoring sounds made when someone is breathing is because the tongue is occluding the airway, for instance during a seizure.  Either way emergency help should be called upon, as they have received certification from attending an ACLS certification and are knowledgeable in how to handle adult emergencies.

Leave a Reply

Georgia Medical Academy

3 Pine Grove Road STE: A

Locust Grove, GA. 30248

678-920-3469

Kimberly Bratcher

American Heart Association

ACLS certification course $149
PALS certification course $149
CPR certification course $49

Courses are Available 7 Days a Week...

Business Hours

Monday - Sunday
9 a.m. - 10 p.m.

Anytime by appointment